Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 19, 2006, 10:14 AM MDT. It took effect at Sep 19, 2006, 2:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2006, 10:14 AM MDT (16:14 UTC)
- In effect from
- Sep 19, 2006, 2:00 PM MDT
- Expired
- Sep 20, 2006, 4:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 191614 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1014 AM MDT TUE SEP 19 2006 ...INCREASING SOUTHWESTERLY WINDS THIS AFTERNOON AND EVENING... UTZ005-015>017-019-200600- /O.NEW.KSLC.WI.Y.0020.060919T2000Z-060920T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 1014 AM MDT TUE SEP 19 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR MUCH OF WESTERN UTAH SOUTH OF I-80... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM. WIND SPEEDS OF 25-35 MPH WILL OCCUR ACROSS MUCH OF WESTERN UTAH...INCLUDING MUCH OF THE I-15 CORRIDOR SOUTH OF NEPHI. OVER THE MOUNTAINOUS TERRAIN OF CENTRAL AND SOUTHWESTERN UTAH...WIND SPEEDS OF 35-45 MPH ARE EXPECTED WITH HIGHER GUSTS. A COLD FRONT WILL ENTER THE NORTHWESTERN PART OF THE STATE THIS EVENING. WINDS WILL BE STRONG INITIALLY BEHIND THE FRONT...THEN DECREASE GRADUALLY OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KSLC 200546 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1146 PM MDT TUE SEP 19 2006 .A COLD FRONT MOVING INTO NORTHWEST UTAH WILL BRING STRONG NORTH WINDS FOR A FEW HOURS OVERNIGHT. COLDER CONDITIONS WILL FOLLOW THE FRONT FOR WEDNESDAY WITH AREAS OF RAIN AND MOUNTAIN SNOW. UTZ016-017-019-200700- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-060920T0600Z/ SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 1146 PM MDT TUE SEP 19 2006 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. SOUTH WINDS HAVE DECREASED THIS EVENING ACROSS SOUTHWEST UTAH. HOWEVER...BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT AS A COLD FRONT APPROACHES FROM NEVADA. $$ UTZ005-015-201000- /O.EXT.KSLC.WI.Y.0020.000000T0000Z-060920T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 1146 PM MDT TUE SEP 19 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM MDT WEDNESDAY FOR NORTHWEST AND WEST CENTRAL UTAH. NORTHWEST WINDS HAVE DEVELOPED OVER THE SALT FLATS OF NORTHERN UTAH FOLLOWING THE PASSAGE OF A COLD FRONT. THE FRONT WILL MOVE INTO WEST CENTRAL UTAH OVERNIGHT...BRINGING STRONG NORTH WINDS OF 25-35 MPH WITH GUSTS AROUND 45 MPH TO THE AREA. THESE WINDS WILL CONTINUE TO BE DANGEROUS FOR EAST TO WEST ORIENTED ROADS SUCH AS I-80 FROM WENDOVER TO CLIVE AND FOR ROUTE 6 FROM DELTA WEST TO THE NEVADA STATE LINE. USE CAUTION DRIVING ON THESE ROADS OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GIBSON
000 WWUS75 KSLC 201016 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 416 AM MDT WED SEP 20 2006 UTZ005-015-201130- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-060920T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 416 AM MDT WED SEP 20 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE GREAT SALT LAKE DESERT AND WEST CENTRAL UTAH IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS BEHIND A COLD FRONT HAVE DECREASED TO THE 15 TO 25 MPH RANGE. THE WINDS WILL CONTINUE IN THAT RANGE THROUGH THE DAY WITH LOCALLY STRONGER GUSTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 19, 5:05 AM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 19, 5:05 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
505 AM MDT TUE SEP 19 2006
.SYNOPSIS...HIGH PRESSURE WILL SHIFT EAST TODAY AHEAD OF THE NEXT
PACIFIC STORM. THE ASSOCIATED COLD FRONT WILL CROSS THE AREA TONIGHT
AND WEDNESDAY. A COOL MOIST NORTHWEST FLOW WILL REMAIN OVER NORTHERN
PORTIONS THURSDAY.
&&
.DISCUSSION...GUIDANCE REMAINS PRETTY CONSISTENT WITH THE EVOLUTION
OF FEATURES NEXT 48 HRS OR SO AND MY CONFIDENCE IN IT IS FAIRLY HIGH
THIS MORNING. SO HAVE BOOSTED POPS IN THE GRIDS INTO THE LIKELY
CATEGORY FOR THE WASATCH FRONT AND NRN MTNS FOR WED.
SOUTH WINDS INCREASE ACROSS THE FORECAST AREA TODAY AHEAD OF THE NEXT
PACIFIC TROF. THE COLD FRONT REACHES SLC A LITTLE BEFORE 06Z NOW IN
BOTH GFS AND NAM WITH THE PRECIP LAGGING SEVERAL HOURS BEHIND IT. THE
POST FRONTAL AIRMASS IS STILL COLD ENOUGH TO DROP SNOW LEVELS TO
AROUND 6000 FT BY MIDDAY WED WITH THE NAM A TAD COOLER THAN THE GFS.
LEVELS COULD GET LOCALLY LOWER IN HEAVIER PRECIP. THE BULK OF THE
PRECIP WILL STAY OVER THE NORTH ALTHO A FEW SHOWERS COULD FILL IN
BEHIND THE COLD FRONT ALONG THE WINDWARD SLOPES OF THE MTNS ALL THE
WAY S TO ABOUT CEDAR CITY. SNOW AMOUNTS IN THE NORTH COULD REACH
ADVISORY LEVELS ABOVE ABOUT 7000 FT.
PRECIP WILL TAPER OFF FROM THE WEST IN THE AFTERNOON BUT COULD
LINGER ALONG THE WASATCH FRONT AND OVER THE ADJACENT MTNS THRU MOST
OF THE DAY. THE UPPER TROF MOVES OFF TO THE EAST WED EVE AS A WARM
FRONT DROPS RAPIDLY SEWD ON THE FAST NORTHWEST FLOW BEHIND IT. THIS
WARM ADVECTION NORTHWEST FLOW WILL BRING PRECIP BACK TO THE NRN
MTNS AND POSSIBLY TO THE VALLEYS S TO ABOUT UT COUNTY THU MORNING.
THE FLOW THEN BACKS AROUND TO SWLY THU AFTERNOON AHEAD OF THE NEXT
UPPER TROF.
THE LAST COUPLE OF RUNS OF THE GFS HAVE GONE TO A DEEPER SOLUTION
FOR THIS NEXT UPPER TROF THAT IT DROPS INTO THE PAC NORTHWEST THU AND
INTO THE GREAT BASIN FRI. THIS WAVE SENDS A VIGOROUS COLD FRONT THRU
THE STATE ON FRI WITH A COLDER AIRMASS THAN THE WED SYSTEM AND
BRINGS FAIRLY WIDESPREAD PRECIP TO THE NORTH. IT THEN KEEPS A COLD
AND UNSTABLE AIRMASS OVER THE AREA INTO SAT...INSTEAD OF BRINGING IN
A WARM RIDGE. IT DOES BRING WEAK RIDGING BACK INTO THE AREA STARTING
SUN WITH A GRADUAL WARMING TREND INTO NEXT WEEK. HAVE TRENDED THE
FORECASTS TOWARDS THESE IDEAS.
&&
.AVIATION...SOUTH WINDS SHOULD INCREASE THROUGH THE DAY AHEAD OF
THE COLD FRONT AND A SWITCH TO NORTHWEST IN THE AFTERNOON IS NOT
EXPECTED AT THE KSLC TERMINAL. WIND SPEEDS COULD BECOME HIGH ENOUGH
FOR AN AIRPORT WEATHER WARNING FROM LATE MORNING THROUGH THIS
EVENING. THE COLD FRONT WILL BRING A MARKED WIND SHIFT TO NORTHWEST
AROUND MIDNIGHT TONIGHT OR A LITTLE SOONER. EXPECT CIGS TO LOWER
BELOW 6000 FT BEHIND THE FRONT AND COULD GET INTO MVFR RANGE IN RAIN
BY SUNRISE WEDNESDAY.
&&
.FIRE WEATHER...SEVERE FIRE WEATHER PATTERN STILL LOOKS ON TRACK FOR
THE WESTERN UTAH DESERTS AND MOUNTAINS LATER TODAY INTO THIS
EVENING. A STRONG COLD FRONT WILL BE MOVING INTO NEVADA THIS
AFTERNOON WITH INCREASING PRESSURE GRADIENT AND STRENGTHENING
SOUTHERLY FLOW. A VERY DRY AIRMASS IS ALREADY IN PLACE THIS MORNING
ABOVE VALLEY INVERSIONS WITH POOR RH RECOVERIES...BELOW 30
PERCENT...AT MANY WEST DESERT STATIONS ABOVE 5000 FEET. WILL
CONTINUE WITH RED FLAG WARNING AS CURRENTLY CONFIGURED...AND ALSO
MENTION NEAR CRITICAL CONDITIONS IN ADJACENT ZONES SUCH AS THE
SEVIER VALLEY AND SOUTH CENTRAL UTAH IN THE PLANNING FORECAST. WINDS
AND RH WILL REACH CRITICAL LEVELS ALONG PARTS OF THE WASATCH FRONT
AND TOOELE VALLEY...HOWEVER THESE ZONES REPORT MODERATED FIRE DANGER
DUE TO RECENT RAINFALL.
COLD FRONT WILL PROGRESS INTO NORTHERN AND WEST CENTRAL UTAH
OVERNIGHT THEN INTO SOUTHERN UTAH DURING THE DAY WEDNESDAY. THE WIND
SHIFT WITH THE COLD FRONT WILL LIKELY BE DRY AS PRECIPITATION IS
EXPECTED TO LAG BEHIND THE FRONT BY SEVERAL HOURS. WINDS AND LOW RH
MAY CREATE ADDITIONAL FIRE WEATHER PROBLEMS IN EXTREME SOUTHERN UTAH
WEDNESDAY AFTERNOON.
WETTING RAINS AND HIGH MOUNTAIN SNOWS ARE EXPECTED WEDNESDAY ACROSS
MUCH OF NORTHERN AND CENTRAL UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 1 PM TO 9 PM TODAY FOR WRN UT FIRE WX
ZONES UTZ420-UTZ434-UTZ435-UTZ437-UTZ439.
WY...NONE.
&&
WILENSKY
BRENCHLEYHazardous weather outlook, Sep 19, 8:39 AM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 839 AM MDT TUE SEP 19 2006 UTZ005-012>021-201200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 839 AM MDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN...CENTRAL AND MOST OF SOUTHERN UTAH. .DAY ONE...TODAY BREEZY AND WARMER CONDITIONS WILL DEVELOP TODAY AS ANOTHER COLD FRONT APPROACHES THE REGION. THE WINDIEST AREAS WILL BE ACROSS WESTERN UTAH. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ABOUT EXTREME FIRE WEATHER CONDITIONS THAT WILL DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UNSEASONABLY STRONG COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH TONIGHT AND WEDNESDAY MORNING...REACHING FAR SOUTHERN UTAH BY WEDNESDAY AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR NEAR AND BEHIND THIS FRONT...WHILE WINDY CONDITIONS WILL CONTINUE AHEAD AND JUST BEHIND THE COLD FRONT FOR SOUTHERN AND EASTERN UTAH ON WEDNESDAY. UNSETTLED AND COOL WEATHER MAY CONTINUE LATE IN THE WEEK WHEN ANOTHER STORM SYSTEM SETTLES OVER THE GREAT BASIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>004-006>011-WYZ021-201200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 839 AM MDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY BREEZY CONDITIONS WILL DEVELOP IN PARTS OF THE OUTLOOK AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER UNSEASONABLY STRONG COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH TONIGHT AND WEDNESDAY MORNING. STRONG WIND GUSTS WILL OCCUR ALONG THE FRONT...ESPECIALLY IN THE MOUNTAINS OF NORTHERN UTAH AND ACROSS NORTHWEST DESERTS. WIDESPREAD PRECIPITATION WILL OCCUR NEAR AND BEHIND THIS FRONT. IT WILL BECOME COLD ENOUGH FOR A PERIOD OF SNOW ON WEDNESDAY FOR ELEVATIONS MAINLY ABOVE 7000 FEET. ACCUMULATIONS ARE EXPECTED ACROSS THE MOUNTAINS OF CENTRAL AND NORTHERN UTAH. THE HEAVIEST SNOWFALL WILL OCCUR IN THE WASATCH RANGE AND WESTERN UINTA MOUNTAINS. THE PRECIPITATION WILL TAPER TO SCATTERED SHOWERS LATE WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER PACIFIC STORM IS EXPECTED TO CONTINUE THE COOL AND WET WEATHER FOR LATE THIS WEEK. THIS SYSTEM HAS THE POTENTIAL TO BRING COLDER TEMPERATURES AND LOWER SNOW LEVELS ON FRIDAY. SIGNIFICANT SNOWFALL IS POSSIBLE OVER THE NORTHERN MOUNTAINS OF UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:53 PM MDT | Snow Advisory | SLC | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.